WIT Press


Numerical Solution For Domain Decomposed, Heterogeneously Modeled Seepage Problems

Price

Free (open access)

Paper DOI

10.2495/MB030171

Volume

36

Pages

10

Published

2003

Size

288 kb

Author(s)

B. Jiang, J. C. Bruch Jr. & J. M. Sloss

Abstract

Numerical solution for domain decomposed, heterogeneously modeled seepage problems B. ~ i a n ~ ' , J. C. Bruch ~ r . ' ' ~ & J. M. loss' I Department of Mathematics, University of California, Santa Barbara, CA 93106, USA 2 Department of Mechanical and Environmental Engineering, University of California, Santa Barbara, CA 93106, USA Abstract A new domain decomposition technique for free boundary problems is considered. A parallel iterative scheme is used that reduces the original free boundary problem to a sequence of problems on two subdomains, one of which includes the free boundary and is described by a variational inequality and the other includes the remainder of the problem and is described by a second order partial differential equation. At each step of the iteration, two subproblems are solved simultaneously either by using a Dirichlet condition on the interface and alternatively using a Neumann condition on the interface. Since these two subproblems can be solved simultaneously in thi

Keywords